Anyone have adverse reaction to epidural injections?
I am doing a bit of investigative work and was wondering if anyone experiencing adverse effects from an epidural injection would please list their reactions here. No drama queens, please. I know of the intense pain and weakness that can happen afterwards, etc. Just list your reactions so I can gather some information for my paper. I will be happy to list mine first.
LOSS OF APPETITE
I have had 21 epidurals to date. Some have helped greatly while others seem to cause more pain than I could imagine. I have three level fusion in my lumbar and prepare for my last two lubar disc to be removed in a few days. I would suggest seeing an orthopedic dotor asap and prepare for sugery
I have had 3 cervical epidurals. I had reactions each time.
-elevated pain in neck and shoulders
-Loss of movement in my neck
Those were a couple that were very bothersome. From my personal experience I ended up under the knife. My mother had one in her lumbar area and had almost imediate relief. I feel if the first doesnt work more than likely they wont help.
Hopefully I was helpful
I have had two epidural shots for five bulging discs and pinched nerves in my spine. After the second shot, I started getting hives all over both arms and both thighs. It has been over two weeks since the last shot and I am afraid to take the third scheduled. The only other thing I had been taking is an anti-inflammatory drug that I quit taking a week ago. I still have hives and wonder at this point how long they will go on! They have not spread anywhere but my arms and legs so far.
I had one in sacral spine to try to anesthetize a nerve and get relief of pain in genital area. Not only did it not work, but the evening I got the injection it numbed my anal sphincter, and I could not defacate because although I had pressure to do so, the shincter would not open. Scared the ... well, actually it did not, that was the point. All was fine by the next morning.
I heard many people's testimonials in the waiting room, however, including some people saying the could not live without them. So I take from the situation that I was just not the right candidate.
I've had two caudal epidurals and two L5 nerve blocks injections. I had the usual elevated pain afterwards, and horrible hot flashes lasting about 5 hours each time - sweating through clothes. I did get a little pain relief during the next 2 weeks after each injection (they were aiming to get pain relief in my leg, but it helped the opposite hip, weird). Other side effects include: water retetention, increase appetite, dry skin, and some more hot flashes for about 2 days each.
hi I had one caudal epidural shot for bladder pain that was in august 2008. Since the shot well let me start I was not able to walk for a month. I am now in severe pain I have a goose size egg on my tailbone where he gave me the one injection, I lost my drivers liscence and got a wheelchair and a handicap license plate. I am in severe pain from the shot, my bladder and bowels are messed up water retention I can not sit anymore, because of the pain. I had one shot and it damaged me for life.Feel free to contact me.
I had a 200mg injection of kenalog in my L3 nerve root last Wednesday morning (7-6-11). The next day I felt like a train had hit me....pain in my back was severe. Two days later, I started itching all over my body, no hives but ridiculous itching. 4 days from injection am starting to feel a bit of relief from the pain of the impinged nerve, however am still itching severely and have developed tightening/pain in my chest, which is intermittent and doesn't resolve in any position, standing, sitting, lay down, etc....I'm told (by doc) to not mess with the chest pain and to go to ER, but I am reluctant as it is intermittent. Hope these observations help you.
My husband ad an epidural shot on 6/29/2012. as soon as they gave the shot he said it burned down his leg all the way to his foot .He said it felt like they blew up his foot. Since the shot he is10 time worse as far as the leavel of pain he can hardly walk now. The burning sensation has not gone away.
I had one caudal epidural Injection for back pain that was in august 2010. Since the injection I am not able to walk . I am now in severe pain I have to take over 30 pills a day, and in a wheelchair . I am in severe pain from the injection, my bladder and bowels are scewed I can not sit anymore, because of the pain. I had one injection and it damaged me for life
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.